Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Irregularity in menstrual cycle after implantation. Should I go for medical treatment?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi I have been on my period for over 3 weeks now I do have the implant which I have had for 3 years and 3 months and had it changed after the 3 years. My periods have usually been between 1 to 4 days since being on the implant and have been irregular. I have had a history of abnormal smears but my last was in february and after treatment the smear came back normal. Do u think I should see my GP about this or do u think it could just be the implant?
Posted Mon, 12 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 47 minutes later
Thanks for the query.

Implant can cause menstrual irregularities like menorrhagea, intermittent spotting, brown discharge etc.
So more possibly your continuous bleeding could be the side effect of implant.
As you changed to new one 3 months back it may take sometime for regularization of hormonal levels and that can lead to menstrual irregularity.
And as you are still having bleeding better consult gynecologist once to take treatment to stop the bleeding.
Usually these episodes will not repeat in future once the hormones come into normal levels.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor